Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 2, 2001, 6:15 PM CDT for Upton County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 2, 2001, 6:15 PM CDT (23:15 UTC)
- Expired
- May 2, 2001, 7:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 52 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -470 J/kg
- Mixed-layer LCL
- 2174 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 022315 SVRMAF TXC461-030000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 615 PM CDT WED MAY 2 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN UPTON COUNTY IN SOUTHWEST TEXAS * UNTIL 700 PM CDT * AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 6 MILES WEST OF THE INTERSECTION OF SH 329 AND FM 1492...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... THE INTERSECTION OF SH 329 AND FM 1492 AND MIDKIFF. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3136 10230 3137 10182 3165 10183 3165 10229
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:03 PM CDT, 12 minutes earlier.
Area forecast discussion, May 2, 6:03 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 603 PM CDT WED MAY 2 2001 HAVE FIRED OFF A QUICK UPDATE TO RAISE POPS FOR THE EASTERN AND SOUTHERN PERMIAN BASIN...AND TO INTRODUCE LOW ORDER POPS ACROSS THE EDDY COUNTY PLAINS. EXPECT CONVECTIVE ACTIVITY TO DIMINISH OVER THE NEXT TWO HOURS WITH LOSS OF SENSIBLE HEATING. SEVERE THREAT IS MINIMAL...HOWEVER WE COULD SEE A FEW MARGINALLY SEVERE WIND AND HAIL REPORTS BEFORE ALL THIS ENDS. NOTE TO USERS...MAF 00Z UPPER AIR FLIGHT WILL BE DELAYED ABOUT 30 MIN DUE TO LIGHTNING IN THE AREA... 70. .MAF... TX...NONE. NM...NONE.
In the hours before
Special weather statement, May 2, 2:20 PM CDT, 3 hours 55 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 220 PM CDT WED MAY 2 2001 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE SOUTHWESTERN U.S. TONIGHT...BUT THIS SYSTEM WILL NOT INFLUENCE THE WEATHER EXTENSIVELY ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO. MOISTURE LEVELS ACROSS THE REGION ARE MARGINAL FOR THE DEVELOPMENT OF PRECIPITATION...AND THE MOST LIKELY AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE MOUNTAINOUS AREAS. .THREATS... THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINOUS REGIONS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED.
Special weather statement, May 2, 3:45 PM CDT, 2 hours 30 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CDT WED MAY 2 2001 .SYNOPSIS... AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL CONTINUE TO DEVELOP ACROSS THE SOUTHWESTERN U.S. TONIGHT. MOISTURE LEVELS ACROSS THE REGION ARE MARGINAL FOR THE DEVELOPMENT OF WIDESPREAD PRECIPITATION...ALTHOUGH ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN SOME AREAS. .THREATS... THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOUNTAINOUS REGIONS OF SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT... IN ADDITION TO THE TRANS-PECOS AND PORTIONS OF THE PERMIAN BASIN. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED...BUT SOME STORMS COULD PRODUCE GUSTY WINDS IN EXCESS OF 40 MPH...BLOWING DUST...AND SMALL HAIL.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 45 min |
| May 2, 5:11 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.